MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II BICONVEX PAT 26MM; PROSTHE, KNEE, PATELLOFEMOR, SEMI-CONS, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GNS II BICONVEX PAT 26MM; PROSTHE, KNEE, PATELLOFEMOR, SEMI-CONS, CEMENTED, POLY/METAL/POLY
Model Number 71420568
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/02/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was experiencing pain due to an overstuffed joint and a lot of scar tissue.A revision surgery was performed ,revised poly and the patella taking out a biconvex and implanting a 38mm oval patella.There was no implant failure.
 
Additional Manufacturer Narrative
The devices, intended for use in treatment, was not returned for evaluation and the reported events could not be confirmed.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file and instructions for use document for this failure mode was conducted.Some potential probable causes of this event could include infection, inflammation/synovitis, revision, non-implant/explant surgery and patient pain.Our clinical medical team noted: no clinically relevant supporting documentation was provided; therefore a thorough medical investigation could not be performed.However, it was reported that the patient required a revision ¿due to an overstuffed joint and a lot of scar tissue¿, and ¿there was no implant failure¿.The patient impact beyond the reported symptoms, the overstuffed joint, and revision could not be assessed.Should relevant patient specific clinical documentation become available, the medical investigation may be re-evaluated at that time.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GNS II BICONVEX PAT 26MM
Common Device Name
PROSTHE, KNEE, PATELLOFEMOR, SEMI-CONS, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9588738
Report Number1020279-2020-00276
Device Sequence Number2499901
Product Code JWH
UDI-Device Identifier03596010208262
UDI-Public03596010208262
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number71420568
Device Catalogue Number71420568
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/02/2020
Supplement Date Received by Manufacturer10/09/2020
Initial Report FDA Received Date01/14/2020
Supplement Report FDA Received Date10/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;